MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II BCS XLPE ART ISRT SZ 7-8 LT 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. JRNY II BCS XLPE ART ISRT SZ 7-8 LT 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 74027281
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Swelling/ Edema (4577)
Date of Event 08/02/2012
Type of Reportable Event Serious Injury
Event or Problem Description
Study id.: orus-journey ii bcsmulti-pmcfu; subject id: (b)(6); ae no.: ae04.It was reported that after a tkr surgery, performed on (b)(6) 2012, where the following devices were implanted: journey ii bcs femoral oxinium left size 8 , journey ii bcs xlpe articular insert size 7-8 left 9mm , journey tibial baseplate nonporous left size 8 and genesis ii resurfacing patella 38mm.On (b)(6) 2012 the patient presented a lymphedema on the left leg (where the devices were implanted), adverse event was treated with physical therapy but was not resolved.Patient died of myelodysplastic syndrome on (b)(6) 2018, this death cause is not related to the implanted devices.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.A relationship, if any, between the device and the reported incidents could not be corroborated.The clinical/medical investigation concluded that, the provided clinical forms were reviewed.However, without the requested clinical information, death certificate or the devices, a thorough medical investigation could not be rendered.Based on the information provided, approximately eight-month post-implantation, this patient ¿s lymphedema on the left leg (where the devices were implanted), was treated but it did not resolve.According the complaint details, six years post-implantation, "this patient died from myelodysplastic syndrome, this patient's cause of death was not related to the implanted devices".Should any additional relevant clinical information be provided, this compliant would be re-assessed.A review of the complaint history for the listed part revealed no prior complaints for the listed failure mode.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but are not limited to patient condition.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
JRNY II BCS XLPE ART ISRT SZ 7-8 LT 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key12295078
Report Number1020279-2021-06233
Device Sequence Number14373220
Product Code JWH
UDI-Device Identifier00885556178317
UDI-Public00885556178317
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Reporter Type Manufacturer
Report Source company representative,study
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number74027281
Device Catalogue Number74027281
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/23/2021
Supplement Date Received by Manufacturer09/10/2021
Initial Report FDA Received Date08/09/2021
Supplement Report FDA Received Date09/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age74 YR
Patient Weight93